Hypoglycemia, the medical term for low blood sugar, is a common complication among people with diabetes.
The American Diabetes Association offers this list of warning signs and treatments for hypoglycemia:
* Symptoms may include dizziness, shakiness, sweating, headache, hunger, pale skin, sudden mood change, tingling around the mouth and confusion.
* Treat hypoglycemia as soon as you notice symptoms. The condition can quickly become an emergency without treatment, if blood sugar drops dangerously low.
* Eat some sort of sugar, such as a few pieces of hard candy, half cup of fruit juice, or glucose tablets.
* Have a glucagon (a medication that quickly raises blood sugar) syringe on hand. In the event that you pass out, make sure friends and family know how to immediately use the shot. This is a medical emergency, and in addition to getting the shot, you should receive emergency care.
Source: The News, 16/6/2008